Nebraska, 2005

Hail in Nebraska, August 25, 2005

August 25, 2005 · NWS LBF · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 25, 1:06 PM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 25, 1:06 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT THU AUG 25 2005

.DISCUSSION...
STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM
VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG.
CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25
MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO
DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED
CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND
4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR
ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG
CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES
WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION
CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH
THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES
RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S.

&&

LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT (9PM MDT) FOR
SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS
...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN
WESTERN NEBRASKA.

&&

POWER
Hazardous weather outlook, Aug 25, 1:51 PM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT THU AUG 25 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-261030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA
WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM
DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING
ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Special weather statement, Aug 25, 1:02 PM MST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT THU AUG 25 2005

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
302 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
744 IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.
Special weather statement, Aug 25, 1:53 PM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU AUG 25 2005

NEZ006>010-260400-
BOYD-BROWN-HOLT-KEYA PAHA-ROCK-
353 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
745 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES

IN NORTH CENTRAL NEBRASKA

BOYD... BROWN... HOLT...
KEYA PAHA... ROCK...

THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
SPENCER AND SPRINGVIEW.

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
353 PM CDT THU AUG 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM
CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.

The radar

The North Platte radar (KLNX), 123 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Keith

When
August 25, 5:35 PM MST
Where
Keith County, 1 mi E of Roscoe
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.133, -101.567

Hail, Cherry

When
August 25, 5:45 PM MST
Where
Cherry County, 33 mi S of Merriman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.433, -101.700

Hail, Cherry

When
August 25, 6:48 PM MST
Where
Cherry County, 34 mi SSE of Merriman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.467, -101.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465048, 5465047, 5465049.